Boundary controllability of integrodifferential systems in Banach spaces. (English) Zbl 0982.93017

Nonlinear, integrodifferential, nonstationary control systems defined in Banach spaces are considered. Using methods of functional analysis, sufficient conditions for exact boundary controllability in a given finite-time interval are formulated and proved. In the proofs of the main results, strongly continuous semigroup theory and the Banach fixed point contraction theorem are extensively used. Two examples which illustrate the theoretical considerations are also presented and discussed. Relationships to controllability results existing in the literature are given. Moreover, several remarks and comments concerning controllability problems for infinite-dimensional control systems are presented. Finally, it should be pointed out that similar controllability problems for nonlinear infinite-dimensional control systems have been recently considered in the paper [K. Balachandran, P. Balasubramaniam and J. P. Dauer, J. Optimization Theory Appl. 84, No. 1, 83-91 (1995; Zbl 0821.93010)].


93B05 Controllability
93C25 Control/observation systems in abstract spaces
93C10 Nonlinear systems in control theory


Zbl 0821.93010
Full Text: DOI


[1] Balachandran, K.; Balasubramaniam, P.; Dauer, J. P., Controllability of nonlinear integrodifferential systems in Banach spaces, J. Optim. Theory Appl., 84, 83-91 (1995) · Zbl 0821.93010
[2] Balachandran, K.; Dauer, J. P.; Balasubramaniam, P., Local null controllability of nonlinear functional differential systems in Banach spaces, J. Optim. Theory Appl., 88, 61-75 (1995) · Zbl 0848.93007
[3] Balakrishnan, A. V., Applied functional analysis (1976), New Delhi: Springer, New Delhi · Zbl 0333.93051
[4] Barbu, V.; Precupanu, T., Convexity and optimization in Banach spaces (1986), New Delhi: Reidel, New Delhi · Zbl 0594.49001
[5] Barbu, V., Boundary control problems with convex cost criterion, SIAM J. Contr. Optim., 18, 227-243 (1980) · Zbl 0428.49015
[6] Fattorini, H. O., Boundary control systems, SIAM J. Contr. Optim., 6, 349-384 (1968) · Zbl 0164.10902
[7] Han, H. K.; Park, J. Y., Boundary controllability of differential equations with nonlocal condition, J. Math. Anal. Appl., 230, 242-250 (1999) · Zbl 0917.93009
[8] Lasiecka, I., Boundary control of parabolic systems; regularity of solutions, Appl. Math. Optim., 4, 301-327 (1978) · Zbl 0409.49009
[9] Lions, J. L., Optimal control of systems governed by partial differential equations (1972), Berlin: Springer India, Berlin
[10] Park, J. Y.; Han, H. K., Controllability of nonlinear functional integrodifferential systems in Banach space, Nihonkai Math. J., 8, 47-53 (1997) · Zbl 0997.93505
[11] Quinn, M. D.; Carmichael, N., An approach to nonlinear control problem using fixed point methods, degree theory, pseudo-inverse, Numer. Funct. Anal. Optim., 7, 197-219 (1984) · Zbl 0563.93013
[12] Washburn, D., A bound on the boundary input map for parabolic equations with application to time optimal control, SIAM J. Contr. Optim., 17, 652-671 (1979) · Zbl 0439.93035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.